Alert archive / Kentucky / Special Weather Statements in 2019
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jul 30, 2019, 4:21 PM EDT for Jessamine County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2019, 4:21 PM EDT (20:21 UTC)
- Expired
- Jul 30, 2019, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Louisville, KY
County Jessamine County, KY
The radar
The Jackson,KY radar (KJKL), 114 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 275 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
819
WWUS83 KLMK 302021
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
421 PM EDT Tue Jul 30 2019
KYZ040-048-302045-
Woodford-Jessamine-
421 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM WILL AFFECT JESSAMINE COUNTY...
At 421 PM EDT, a strong thunderstorm was located over Nicholasville,
moving northeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Nicholasville, Wilmore, Nealton, Jessamine, Logana, Catnip, Union
Mills, Brannon and Troy.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3784 8446 3785 8448 3784 8449 3780 8461
3780 8463 3779 8462 3779 8464 3781 8464
3781 8465 3791 8472 3797 8455 3796 8451
3785 8444
TIME...MOT...LOC 2021Z 243DEG 21KT 3787 8458
$$
EBWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jul 30, 3:20 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 30, 3:20 PM EDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Louisville KY 320 PM EDT Tue Jul 30 2019 .Short Term...(This evening through Wednesday) Updated at 310 PM EDT Tue Jul 30 2019 Diffuse sfc boundary is moving south and east across the Ohio Valley this afternoon, with decent low-level moisture pooling and upper trofiness to fuel scattered showers and thunderstorms. Both instability and shear are just weak enough to limit storm organization and severity, so locally heavy rainfall will be the main threat. Any flooding will be fairly localized as most areas have been dry enough lately to handle quite a bit of water, but can't rule out training or overly slow-moving storms. One particular cluster dropped well over an inch of rain in northern Harrison County in Kentucky, but otherwise we haven't really approached FFG. Storm chances will continue into the evening, mainly east of Interstate 65 but anywhere is really fair game. Will carry a range of 30-50 POPs, tapering down late in the evening. Clearing skies and nearly calm winds toward daybreak will set the stage for at least patchy fog, possibly with more coverage and lower visibilities anywhere that heavier rain falls. For Wednesday, we'll see a slight decrease in humidity, but dewpoints will still be solidly in the mid 60s which many people will still find muggy. Heights will already be on the rise and the center of high pressure will be building east across the Great Lakes, limiting the southward push of cooler and drier air into our area. Will carry a 20-30% chance for afternoon storms from the Bluegrass region southward into south-central KY, and temps will run just slightly below seasonal normals. && .Long Term...(Wednesday night through Tuesday) Updated at 222 PM EDT Tue Jul 30 2019 Dry northwest flow aloft will result in a rather mundane long-term forecast. Precipitation chances will remain very low through the end of the week as warm temperatures in the 800-700mb layer keep a cap on most convection, except near the I-75 corridor where a couple of rogue storms may be possible. Highs/lows will remain near climatological normals. As we head into the late weekend to early next week period, a couple of long range models hint at some weak upper level disturbances dropping in from the northwest and potentially sparking off some isolated to scattered storm activity. Confidence in the timing and placement of these weak disturbances remains low, so will continue to highlight the potential with low PoP values. && .Aviation...(18Z TAF Issuance) Updated at 105 PM EDT Tue Jul 30 2019 Decent amount of moisture pooling near a slow-moving cold front will fuel isolated to scattered thunderstorms this afternoon. Will include VCTS across the board, though can't rule out an issuance time decision to initialize dry at HNB if this action is suppressed far enough south. Greatest coverage around LEX, where we will carry a TEMPO for IFR vis in heavy rain as well. Could see some gusty winds in and near storms, but otherwise we'll have light west winds and high-end MVFR ceilings. Winds will go light/variable if not calm overnight, setting the stage for fog. Have included a TEMPO for MVFR at SDF, with prevailing IFR or MVFR at the others. Vis forecasts may need to be adjusted, more likely down than up depending on where additional rain falls this afternoon. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...RAS Long Term...DM Aviation...RAS
Hazardous weather outlook, Jul 30, 3:38 PM EDT, 43 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 338 PM EDT Tue Jul 30 2019 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-311945- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 338 PM EDT Tue Jul 30 2019 /238 PM CDT Tue Jul 30 2019/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered thunderstorms are possible through this evening. The main hazard will be brief heavy rainfall, which could result in localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. RAS/DM
In the hours before
Special weather statement, Jul 30, 3:42 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Louisville KY
342 PM EDT Tue Jul 30 2019
KYZ042-049-302015-
Bourbon-Clark-
342 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLARK AND SOUTHERN
BOURBON COUNTIES...
At 342 PM EDT, a strong thunderstorm was located 7 miles south of
Paris, moving east at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm. Torrential rainfall is also occurring with this storm, and
may cause localized flooding. Do not drive your vehicle through
flooded roadways.
Locations impacted include...
Winchester, Paris, North Middletown, Constant Station, Hutchison,
Renick, Stony Point, Bunker Hill, Tebbs and Judianne Estates.
LAT...LON 3796 8399 3800 8432 3802 8428 3803 8429
3807 8429 3809 8432 3808 8433 3809 8435
3818 8435 3822 8404 3821 8403 3822 8401
3817 8400 3813 8406 3811 8408 3798 8399
TIME...MOT...LOC 1942Z 268DEG 12KT 3810 8426
DMSpecial weather statement, Jul 30, 3:48 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Louisville KY
348 PM EDT Tue Jul 30 2019
INZ083-302015-
Dubois-
348 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUBOIS COUNTY...
At 348 PM EDT, a strong thunderstorm was located near Jasper, moving
southeast at 10 mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm. Torrential rainfall is also occurring with this storm, and
may cause localized flooding. Do not drive your vehicle through
flooded roadways.
Locations impacted include...
Jasper, Ellsworth, Dubois, Celestine, Thales, Cuzco, Dubois
Crossroads, Schnellville, Kellerville and Crystal.
LAT...LON 3851 8686 3851 8685 3853 8683 3847 8668
3840 8668 3829 8678 3843 8694
TIME...MOT...LOC 1948Z 305DEG 7KT 3843 8683
DMSpecial weather statement, Jul 30, 4:15 PM EDT, 6 minutes before
Special Weather Statement National Weather Service Louisville KY 415 PM EDT Tue Jul 30 2019 INZ083-302030- Dubois- 415 PM EDT Tue Jul 30 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DUBOIS COUNTY... At 414 PM EDT, a strong thunderstorm was located 8 miles southeast of Jasper, moving southeast at 15 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Ferdinand, Celestine, Saint Marks, Saint Anthony, Bretzville, Maltersville, Schnellville and Kyana. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in Louisville. LAT...LON 3833 8691 3843 8681 3836 8668 3821 8684 TIME...MOT...LOC 2014Z 308DEG 12KT 3832 8681 EBW
Special weather statement, Jul 30, 4:19 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Louisville KY
419 PM EDT Tue Jul 30 2019
KYZ036-302045-
Scott-
419 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SCOTT COUNTY...
At 418 PM EDT, a strong thunderstorm was located near Georgetown,
moving east at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Georgetown, Duval, Shiff, Stone Hedge Estates, Lancelot Estates,
Delaplain, Oxford, Clabber Bottom, Great Crossing and Herdon.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3815 8456 3814 8458 3817 8465 3818 8465
3818 8467 3819 8470 3829 8465 3828 8445
TIME...MOT...LOC 2018Z 285DEG 7KT 3824 8460
EBWSpecial weather statement, Jul 30, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
421 PM EDT Tue Jul 30 2019
KYZ040-048-302045-
Woodford-Jessamine-
421 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM WILL AFFECT JESSAMINE COUNTY...
At 421 PM EDT, a strong thunderstorm was located over Nicholasville,
moving northeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Nicholasville, Wilmore, Nealton, Jessamine, Logana, Catnip, Union
Mills, Brannon and Troy.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3784 8446 3785 8448 3784 8449 3780 8461
3780 8463 3779 8462 3779 8464 3781 8464
3781 8465 3791 8472 3797 8455 3796 8451
3785 8444
TIME...MOT...LOC 2021Z 243DEG 21KT 3787 8458
EBWThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 4:14 AM EDT | Special Weather Statement | LMK | Franklin, Scott | 46 min |
| Jul 30, 4:19 AM EDT | Special Weather Statement | LMK | Nelson | 26 min |
| Jul 30, 4:53 AM EDT | Special Weather Statement | LMK | Anderson, Spencer | 22 min |
| Jul 30, 2:21 PM EDT | Areal Flood Advisory | LMK | Harrison | 3 hr |
| Jul 30, 3:42 PM EDT | Special Weather Statement | LMK | Bourbon | 33 min |
| Jul 30, 4:19 PM EDT | Special Weather Statement | LMK | Scott | 26 min |
| Jul 30, 4:36 PM EDT | Areal Flood Advisory | LMK | Bourbon, Clark, Fayette | 3 hr |
| Jul 30, 4:53 PM EDT | Special Weather Statement | LMK | Jessamine | 37 min |
| Jul 30, 5:05 PM EDT | Special Weather Statement | LMK | Larue | 10 min |
| Jul 30, 5:12 PM EDT | Special Weather Statement | LMK | Mercer | 18 min |
| Jul 30, 5:20 PM EDT | Special Weather Statement | LMK | Madison | 25 min |
| Jul 30, 5:23 PM EDT | Areal Flood Advisory | LMK | Clark, Fayette, Jessamine, Madison | 3 hr |
| Jul 30, 5:25 PM EDT | Special Weather Statement | LMK | Larue | 35 min |
| Jul 30, 5:35 PM EDT | Special Weather Statement | LMK | Mercer | 25 min |
| Jul 30, 5:44 PM EDT | Special Weather Statement | LMK | Washington | 31 min |
| Jul 30, 6:17 PM EDT | Special Weather Statement | LMK | Scott | 28 min |
| Jul 30, 6:36 PM EDT | Areal Flood Advisory | LMK | Mercer, Woodford | 100 min |
| Jul 30, 6:36 PM EDT | Severe Thunderstorm Warning | LMK | Scott | 13 min |
| Jul 30, 6:51 PM EDT | Special Weather Statement | LMK | Scott | 24 min |
| Jul 30, 6:53 PM EDT | Areal Flood Advisory | LMK | Harrison, Scott | 83 min |
| Jul 30, 6:57 PM EDT | Areal Flood Advisory | LMK | Allen, Barren, Warren | 45 min |
| Jul 30, 7:30 PM EDT | Areal Flood Advisory | LMK | Franklin | 82 min |
| Jul 30, 7:36 PM EDT | Special Weather Statement | LMK | Jefferson | 24 min |
| Jul 30, 7:48 PM EDT | Special Weather Statement | LMK | Russell | 27 min |
| Jul 30, 3:48 PM EDT | Special Weather Statement | LMK | Dubois | 27 min |
| Jul 30, 4:15 PM EDT | Special Weather Statement | LMK | Dubois | 15 min |
Nearby
Special Weather Statements in Kentucky, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.